From Gibsonia, Pennsylvania, USA:
I am 40 years old, my TSH is 0.04, and I am currently taking.225 mg of thyroid hormone per day. I am having a hard time losing weight. I am gaining even though I am eating minimal and exercising. Do you think this should be increased or decreased?
The TSH you report would be considered to be too low. This implies the pituitary is "seeing" more thyroid hormone than it should. Therefore, your thyroid hormone dose should be decreased, possibly to 0.200 mg per day. It is not appropriate to maintain abnormally high thyroid hormones levels in an effort to lose weight. This may have medical consequences. Please discuss this result with your physician.
[Editor's comment: Dr. Lanes' reply is appropriate, whether or not the writer has diabetes. WWQ]
Original posting 12 Mar 2002
Posted to Thyroid
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.